Advertisement

Comparison Theorems for Second-Order Functional Differential Equations

  • Zuzana DošláEmail author
  • Mauro Marini
Conference paper
  • 888 Downloads
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 94)

Abstract

The effect of the deviating argument on the existence of nonoscillatory solutions for second-order differential equations with p-Laplacian is studied by means of the comparison with a half-linear equation. As a consequence, necessary and sufficient conditions for the existence of the so-called intermediate solutions are given and the coexistence with different types of nonoscillatory solutions is analyzed. Moreover, new oscillation results are established too.

Keywords

Half-linear equation Oscillation Intermediate solution 

Notes

Acknowledgements

The first author is supported by the grant GAP201/11/0768 of the Czech Grant Agency.

References

  1. 1.
    Agarwal, R.P., Grace, S.R., O’Regan, D.: Oscillation Theory for Second Order Linear, Half-Linear, Superlinear and Sublinear Dynamic Equations. Kluwer Acad. Publ. G, Dordrecht (2003)CrossRefGoogle Scholar
  2. 2.
    Agarwal, R.P., Berezansky, L., Braverman, E., Domoshnitsky, A.: Nonoscillation Theory of Functional Differential Equations with Applications. Springer (2012)Google Scholar
  3. 3.
    Cecchi, M., Došlá, Z., Marini, M.: Half-linear equations and characteristic properties of principal solutions. J. Differ. Equat. 208, 494–507 (2005); Corrigendum J. Differ. Equat. 221, 272–274 (2006)Google Scholar
  4. 4.
    Cecchi, M., Došlá, Z., Marini, M.: Limit and integral properties of principal solutions for half-linear differential equations. Arch. Math. (Brno) 43, 75–86 (2007)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Cecchi, M., Došlá, Z., Marini M.: On intermediate solutions and the Wronskian for half-linear differential equations. J. Math. Anal. Appl. 336, 905–918 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Cecchi, M., Došlá, Z., Marini, M.: Monotone solutions of two-dimensional nonlinear functional differential systems. Dynam. Syst. Appl. 3, 161–176 (2008)Google Scholar
  7. 7.
    Cecchi, M., Došlá, Z., Došlý, O., Marini, M.: On the integral characterization of principal solutions for half-linear ODE. Electron. J. Qual. Theory Differ. Equat. 12, 1–14 (2013)Google Scholar
  8. 8.
    Došlý, O., Elbert, Á.: Integral characterization of the principal solution of half-linear second order differential equations. Studia Sci. Math. Hungar. 36, 455–469 (2000)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Došlá, Z., Vrkoč, I.: On extension of the Fubini theorem and its application to the second order differential equations. Nonlinear Anal. 57, 531–548 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Došlý, O., Řehák, P.: Half-linear Differential Equations. North-Holland, Mathematics Studies 202, Elsevier Sci. B.V., Amsterdam (2005)Google Scholar
  11. 11.
    Erbe, L.H., Kong, Q., Zhang, B.G.: Oscillation theory for functional differential equations. Monographs and Textbooks in Pure and Applied Mathematics 190, Marcel Dekker, Inc., New York (1995)Google Scholar
  12. 12.
    Elbert, Á.: On the half-linear second order differential equation. Acta Math. Hungar. 49, 487–508 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Elbert, Á., Schneider, A.: Perturbations of the half-linear Euler differential equation. Results Math. 37, 56–83 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Győri, I., Ladas, G.: Oscillation theory of delay differential equations. With applications. Oxford Mathematical Monographs, Oxford University Press, New York (1991)Google Scholar
  15. 15.
    Hoshino, H., Imabayashi, R., Kusano, T., Tanigawa, T.: On second-order half-linear oscillations. Adv. Math. Sci. Appl. 8, 199–216 (1998)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Marić, V.: Regular variation and differential equations. Lecture Notes in Math. 1726, Springer-Verlag, Berlin (2000)Google Scholar
  17. 17.
    Sugie, J., Onitsuka, M.: A non-oscillation theorem for nonlinear differential equations with p-Laplacian. Proc. Roy. Soc. Edinburgh Sect. A 136(3), 633–647 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Wang, J.: Oscillation and nonoscillation theorems for a class of second order quasilinear functional differential equations. Hiroshima Math. J. 27, 449–466 (1997)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsMasaryk UniversityBrnoCzech Republic
  2. 2.Department of Mathematics and Informatics “Ulisse Dini”University of FlorenceFlorenceItaly

Personalised recommendations